Alert archive / Ohio / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 20, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Jun 6, 2016, 6:46 PM EDT for 5 counties in Ohio. It was in force for 44 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 6, 2016, 6:46 PM EDT (22:46 UTC)
- Expired
- Jun 6, 2016, 7:30 PM EDT
- In force
- 44 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Coshocton County, OH, Guernsey County, OH, Harrison County, OH, Muskingum County, OH, Tuscarawas County, OH
The radar
The Pittsburgh radar (KPBZ), 132 km from the middle of the area, began a volume at 22:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 6, 7:00 PM EDT | TSTM WND DMG | 1 Sw Bacon, OH | 2 TREES DOWN IN LAFAYETTE TOWNSHIP |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 12:00Z, 10.8 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1687 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 132 m²/s²
- 0-3 km storm-relative helicity
- 128 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
564
WUUS51 KPBZ 062246
SVRPBZ
OHC031-059-067-119-157-062330-
/O.NEW.KPBZ.SV.W.0020.160606T2246Z-160606T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
646 PM EDT MON JUN 6 2016
THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN GUERNSEY COUNTY IN EAST CENTRAL OHIO...
NORTHEASTERN MUSKINGUM COUNTY IN EAST CENTRAL OHIO...
SOUTHEASTERN COSHOCTON COUNTY IN EAST CENTRAL OHIO...
SOUTHWESTERN HARRISON COUNTY IN EAST CENTRAL OHIO...
SOUTHERN TUSCARAWAS COUNTY IN EAST CENTRAL OHIO...
* UNTIL 730 PM EDT
* AT 646 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
DRESDEN...OR 7 MILES SOUTHWEST OF COSHOCTON...MOVING EAST AT 40
MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO TREES AND POWER LINES...RESULTING IN SOME POWER
OUTAGES.
* LOCATIONS IMPACTED INCLUDE...
COSHOCTON...FREEPORT...NEWCOMERSTOWN...WEST LAFAYETTE...DRESDEN...
GNADENHUTTEN...ANTRIM...PORT WASHINGTON...CONESVILLE...
PLAINFIELD...STILLWATER...GILMORE...OTSEGO...TIPPECANOE...BODEN...
BIRMINGHAM...KIMBOLTON AND CLENDENING LAKE.
THIS INCLUDES INTERSTATE 77 IN OHIO BETWEEN MILE MARKERS 52 AND 68.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
PLEASE REPORT SEVERE WEATHER BY CALLING 4 1 2...2 6 2...1 9 8 8...
POSTING TO THE NWS PITTSBURGH FACEBOOK PAGE...OR USING TWITTER
@NWSPITTSBURGH.
&&
LAT...LON 4008 8200 4025 8204 4039 8128 4012 8123
TIME...MOT...LOC 2246Z 260DEG 34KT 4018 8193
HAIL...1.00IN
WIND...60MPH
$$2 follow-up statements
013
WWUS51 KPBZ 062301
SVSPBZ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
701 PM EDT MON JUN 6 2016
OHC031-059-067-119-157-062330-
/O.CON.KPBZ.SV.W.0020.000000T0000Z-160606T2330Z/
GUERNSEY OH-MUSKINGUM OH-COSHOCTON OH-HARRISON OH-TUSCARAWAS OH-
701 PM EDT MON JUN 6 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR NORTHERN GUERNSEY...NORTHEASTERN MUSKINGUM...SOUTHEASTERN
COSHOCTON...SOUTHWESTERN HARRISON AND SOUTHEASTERN TUSCARAWAS
COUNTIES...
AT 701 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR WEST
LAFAYETTE... OR 7 MILES SOUTHEAST OF COSHOCTON...MOVING EAST AT 40
MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
TREES AND POWER LINES...RESULTING IN SOME POWER OUTAGES.
LOCATIONS IMPACTED INCLUDE...
COSHOCTON...FREEPORT...NEWCOMERSTOWN...WEST LAFAYETTE...
GNADENHUTTEN...ANTRIM...PORT WASHINGTON...PLAINFIELD...STILLWATER...
GILMORE...OTSEGO...TIPPECANOE...BODEN...BIRMINGHAM...
KIMBOLTON AND CLENDENING LAKE.
THIS INCLUDES INTERSTATE 77 IN OHIO BETWEEN MILE MARKERS 52 AND 67.
PLEASE REPORT SEVERE WEATHER BY CALLING 4 1 2...2 6 2...1 9 8 8...
POSTING TO THE NWS PITTSBURGH FACEBOOK PAGE...OR USING TWITTER
@NWSPITTSBURGH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4009 8185 4024 8187 4039 8128 4012 8123
TIME...MOT...LOC 2301Z 260DEG 34KT 4020 8175
HAIL...1.00IN
WIND...60MPH
$$485
WWUS51 KPBZ 062325
SVSPBZ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
725 PM EDT MON JUN 6 2016
OHC031-059-067-119-157-062334-
/O.EXP.KPBZ.SV.W.0020.000000T0000Z-160606T2330Z/
GUERNSEY OH-MUSKINGUM OH-COSHOCTON OH-HARRISON OH-TUSCARAWAS OH-
725 PM EDT MON JUN 6 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN GUERNSEY...
NORTHEASTERN MUSKINGUM...SOUTHEASTERN COSHOCTON...SOUTHWESTERN
HARRISON AND SOUTHEASTERN TUSCARAWAS COUNTIES WILL EXPIRE AT 730 PM
EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER GUSTY
WINDS AND HEAVY RAIN ARE STILL POSSIBLE.
LAT...LON 4009 8185 4024 8187 4039 8128 4012 8123
TIME...MOT...LOC 2322Z 260DEG 34KT 4020 8175
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 5:59 PM EDT, 47 minutes earlier.
Area forecast discussion, Jun 6, 5:59 PM EDT, 47 minutes before
Area Forecast Discussion National Weather Service Pittsburgh PA 559 PM EDT MON JUN 6 2016 .SYNOPSIS... Scattered showers and storms this evening and Tuesday. Cooler weather is forecast through the middle of the week...before we warm back above normal by week's end. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... Showers and thunderstorms are becoming more numerous as the pocket of cool air aloft associated with the mid level disturbance gets closer. The peak time frame of coverage will be from 22z through 00z. The center of the mid level dcva crosses around 0z so if showers and storms get organized in western Ohio and southeast lower Michigan then we can not rule out the threat of a severe thunderstorm given the steep low level lapse rates this evening. Storms should remain between the Mason Dixon line and Interstate 80 /just south of where the strongest storms tracked last night/. This is along a west to east axis of enhanced low level convergence and plume of higher moisture. Categorical and likely numbers look good for the evening hours before they fall back to chance during the overnight hours. Clouds will hang around for most of the night as soundings and time heights illustrate higher relative humidity in the h8-h7 layer until 12z. Thus...we are looking for upper 50s to lower lower 60s to be common...which is a few degrees above our normal value of lower to mid 50s. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY/... Upper trough will maintain its presence over the eastern CONUS through Wednesday, finally lifting northeastward by late Thursday. Shortwaves diving through the base of this trough and strong cold advection will support rounds of showers and some thunderstorms on Tuesday. Most of this will be diurnally driven but, model guidance does time a more potent shortwave for late Tuesday, which may keep shower chances in the forecast until midday Wednesday. A ridge of high pressure starts to slide eastward over the Ohio valley by late Wednesday, ending the chance for rain and clearing skies out. With continuous cold northwest flow and cloud cover in place, expect temperatures to be below seasonal averages, with most locations unlikely to see 70 on Wednesday. The ridge will help to warm locations back to near normal by Thursday. && .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... Models in overall agreement ridge building on the front range of the Rockies with a shortwave racing southeast on front side of ridge later thursday night into Friday. Went with chance pops with this system for now. Temperatures will be warming through the period with mid level heights rising, but continued hard to time shortwaves will be moving southeast ahead of the ridge. This keeps chance pops into Saturday night using a modified superblend. Temperatures look to remain above average for the weekend into early next week. && .AVIATION /22Z MONDAY THROUGH SATURDAY/... High confidence cloud forecast...however confidence drops in the coverage of showers and storms through 1z...afterwards a return to high confidence. Scattered showers and isolated storms will be common through 1z before we are on the backside of the mid level upper air system. Coverage of precipitation will decrease overnight before picking back up Tuesday afternoon. Again...not enough confidence to go with any other than VCSH in the terminals. winds will be from the west - southwest around 10kts. .OUTLOOK /TUESDAY THROUGH SATURDAY/... Tuesday...scattered showers | MVFR Wednesday and Thursday...VFR Friday and Saturday...Possible showers and storms | MVFR && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...None. OH...None. PA...None. WV...None. && Synopsis...98 Near term...98 Aviation...98
Hazardous weather outlook, Jun 6, 3:15 PM EDT, 3 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 315 PM EDT MON JUN 6 2016 OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-029- 031-073>076-WVZ001>004-012-021-509>511-071915- TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON-MUSKINGUM- GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-FOREST-LAWRENCE-BUTLER- CLARION-BEAVER-ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-GREENE- WESTMORELAND-WESTMORELAND RIDGES-FAYETTE-FAYETTE RIDGES-HANCOCK- BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA- RIDGES OF EASTERN MONONGALIA AND NORTHWESTERN PRESTON-PRESTON- 315 PM EDT MON JUN 6 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...WESTERN PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SHOWERS AND THUNDERSTORMS WILL BECOMING INCREASINGLY LIKELY BY THIS EVENING. LOCALIZED DAMAGING THUNDERSTORM WIND GUSTS AND SMALL HAIL WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MDZ001-WVZ512>514-071915- GARRETT-EASTERN PRESTON-WESTERN TUCKER-EASTERN TUCKER- 315 PM EDT MON JUN 6 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND AND NORTHERN WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. 34
In the hours before
Special weather statement, Jun 6, 6:02 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 602 PM EDT MON JUN 6 2016 PAZ013-014-020-062245- LAWRENCE-BUTLER-BEAVER- 602 PM EDT MON JUN 6 2016 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN BEAVER...CENTRAL BUTLER AND SOUTHEASTERN LAWRENCE COUNTIES... AT 601 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR ELLWOOD CITY... OR NEAR NEW CASTLE...MOVING EAST AT 40 MPH. WIND GUSTS UP TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... NEW CASTLE...BUTLER...ELLWOOD CITY...HOMEACRE-LYNDORA... SHANOR-NORTHVUE...MERIDIAN...MEADOWOOD...OAK HILLS...OAKWOOD... NEW CASTLE NORTHWEST...BIG BEAVER...NEW BEAVER...NIXON...ELLPORT... PROSPECT...CHICORA...HARMONY...KOPPEL...EAST BUTLER AND WAMPUM. THIS INCLUDES THE FOLLOWING HIGHWAYS... PENNSYLVANIA TURNPIKE NEAR MILE MARKER 9. INTERSTATE 79 IN PENNSYLVANIA BETWEEN MILE MARKERS 87 AND 103. INTERSTATE 376 IN PENNSYLVANIA NEAR MILE MARKER 13. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY CAN RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN PITTSBURGH. LAT...LON 4084 8039 4102 8039 4102 7972 4075 7974 TIME...MOT...LOC 2201Z 270DEG 34KT 4093 8030
Nearby
Severe Thunderstorm Warnings in Ohio, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.